JournalsggdVol. 4, No. 2pp. 263–273

The Sigma invariants of Thompson’s group <var>F</var>

  • Robert Bieri

    Johann Wolfgang Goethe-Universität, Frankfurt am Main, Germany
  • Ross Geoghegan

    Binghamton University, USA
  • Dessislava H. Kochloukova

    IMECC - UNICAMP, Campinas, Brazil
The Sigma invariants of Thompson’s group <var>F</var> cover
Download PDF

Abstract

Thompson’s group F is the group of all increasing dyadic PL homeomorphisms of the closed unit interval. We compute Σm(F) and Σm(F;ℤ), the homotopical and homological Bieri–Neumann–Strebel–Renz invariants of F, and show that Σm(F) = Σm(F;ℤ). As an application, we show that, for every m, F has subgroups of type Fm − 1 which are not of type FPm (thus certainly not of type Fm).

Cite this article

Robert Bieri, Ross Geoghegan, Dessislava H. Kochloukova, The Sigma invariants of Thompson’s group <var>F</var>. Groups Geom. Dyn. 4 (2010), no. 2, pp. 263–273

DOI 10.4171/GGD/83